Alert archive / Maine / High Wind Warnings in 2006
High Wind Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Jun 8, 2006, 1:58 AM EDT for Hancock County, Washington County, Maine. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 2006, 1:58 AM EDT (05:58 UTC)
- Expired
- Jun 8, 2006, 4:27 AM EDT
- In force
- 2 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:40 AM EDT | NON-TSTM WND DMG | Sw Swans Island, ME | TREE LIMBS DOWN AND POWER OUTAGES. |
| Jun 8, 2:50 AM EDT | NON-TSTM WND DMG | Ellsworth, ME | TREE DOWN WIRES. POWER OUTAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 080558 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 158 AM EDT THU JUN 8 2006 ...STRONG WINDS WILL CONTINUE ALONG THE COAST... .STRONG NORTH WINDS WILL CONTINUE THROUGH THE MORNING HOURS DUE TO A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE NORTHEAST OF NOVA SCOTIA AND LOW PRESSURE OFF THE SOUTHERN NEW ENGLAND COAST. MEZ029-030-080900- /O.UPG.KCAR.WI.Y.0011.000000T0000Z-060608T0900Z/ /O.NEW.KCAR.HW.W.0004.060608T0600Z-060608T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 158 AM EDT THU JUN 8 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTH WINDS OF 30 TO 40 MPH WILL CONTINUE ALONG THE COAST THROUGH THE EARLY MORNING HOURS. GUSTS OF UP TO 60 MPH CAN BE EXPECTED. THE OUTER ISLANDS WILL BE THE MOST VULNERABLE TO THE NORTH WINDS. THESE STRONG WINDS WILL LEAD TO SOME POWER OUTAGES DOWNED TREES. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ HEWITT
1 follow-up statement
000 WWUS71 KCAR 080827 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 427 AM EDT THU JUN 8 2006 MEZ029-030-080930- /O.CAN.KCAR.HW.W.0004.000000T0000Z-060608T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 427 AM EDT THU JUN 8 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED TO SPEEDS OF 20 TO 30 MPH THIS MORNING. SOME GUSTS TO 40 MPH ARE STILL POSSIBLE THROUGH 8 AM. $$ HEWITT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Jun 8, 12:49 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 8, 12:49 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1249 AM EDT THU JUN 8 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM ALONG THE MID ATLANTIC COAST WILL LIFT NORTH TODAY AND TONIGHT AND PASS ACROSS THE SOUTHERN NEW ENGLAND COAST EARLY THURSDAY. ANOTHER AREA OF LOW PRESSURE WILL APPROACH FROM THE MID ATLANTIC COAST WITH CONTINUED INCLEMENT WEATHER INTO THE WEEKEND. && .SHORT TERM /REST OF TONIGHT/... .UPDATE TO INCLUDE WIND ADVISORY FOR COASTAL ZONES. WINDS HAVE BEGUN TO PICKUP ALONG THE DOWNEAST COAST...WITH SPOTTER REPORTS OF SUSTAINED WINDS 30 TO 35 MPH WITH GUST TO 47 MPH. NO OTHER CHANGES AT THIS TIME. && .PREVIOUS DISCUSSION... SYNOPSIS...A LOW PRESSURE SYSTEM ALONG THE MID ATLANTIC COAST WILL LIFT NORTH TODAY AND TONIGHT AND PASS ACROSS THE SOUTHERN NEW ENGLAND COAST EARLY THURSDAY. ANOTHER AREA OF LOW PRESSURE WILL APPROACH FROM THE MID ATLANTIC COAST WITH CONTINUED INCLEMENT WEATHER INTO THE WEEKEND. SHORT TERM /REST OF TODAY/... SAT IMG AND RADAR INDICATING RAIN HAS SPREAD INTO COASTAL REGIONS THIS MORNING SO WILL UPDATE TO OCCASIONAL RAIN ALONG THE COAST. MODELS NOT HANDLING THIS AREA OF RAIN SO WILL HAVE TO HEDGE THAT AREA OF RAIN MAY MOVE INTO INLAND SECTIONS THIS AFTERNOON SO HAVE RAISED POPS TO LIKELY THERE. SEAS STILL BELOW 2 FT LATE THIS MORNING AND WITH WINDS NOT INCREASING TO LATER THIS AFTERNOON HAVE DELAYED THE START OF THE SCA UNTIL THIS EVENING. PREVIOUS DISCUSSION... SYNOPSIS...A LOW PRESSURE SYSTEM ALONG THE MID ATLANTIC COAST WILL LIFT NORTH TODAY AND TONIGHT AND PASS ACROSS THE SOUTHERN NEW ENGLAND COAST EARLY THURSDAY. ANOTHER AREA OF LOW PRESSURE WILL APPROACH FROM THE MID ATLANTIC COAST WITH CONTINUED INCLEMENT WEATHER INTO THE WEEKEND. SHORT TERM /TODAY THROUGH THURSDAY/... STILL BIG DIFFERENCES BETWEEN THE NAM AND GFS. GFS IS MUCH FURTHER TO THE WEST WITH THE LOW PRESSURE TRACK THAN THE NAM. STRATEGY FOR THIS FORECAST PERIOD IS TO GENERATE A MODEL CONSENSUS BETWEEN THE GFS AND NAM IN EXPECTATION WILL TREND TOWARDS A COMMON SOLUTION. HAVE CREATED TEMPERATURE...WIND...POP AND DEW POINT GRIDS WITH A COMBINATION OF THE MAV/MET. THE SKY AND QPF GRIDS HAVE BEEN INITIALIZED USING A 50/50 BLEND OF THE GFS AND NAM...HOWEVER HAVE MANUALLY SMOOTHED THE POP GRIDS. THE QPF HAS ALSO BEEN HAND MODIFIED TO BETTER FIT THE POP GRIDS. HAVE ALSO ADDED PATCHY FOG EARLY TODAY TO BETTER FIT OBSERVED CCONDITIONS ALSO HAVE ADDED PATCH FOG TONIGHT INTO THURSDAY. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... WE LIKE THE CONSISTENCY OF THE GFS OVER THE PAST FEW RUNS W/SERIES OF LOW PRES SYSTEMS AFFECTING THE CWFA INTO THE WEEKEND. LATEST RUNS OF THE UKMET & ECMWF LINING UP CLOSE TO THE GFS BUT A SHADE FURTHER E W/THE LOWS. 00Z RUN OF THE GEM APPEARS TO BE IN THE MIDDLE & NOT AS DEEP W/THE SFC LOWS. WE TOSSED THE NAM OUT AS IT IS ALREADY BEHIND W/1ST LOW. THEREFORE...SOME ADJUSTMENTS WERE MADE TO SKY & POPS GRIDS FOR FRIDAY TO GO MORE PESSIMISTIC & PUSH PERCENTAGES UP FROM EARLIER FCST. LOOKS LIKE SHOWERS ACROSS THE CWFA INTO FRIDAY AS FIRST LOW LIFTS ACROSS VT/NH BORDER. POPS WERE SCALED BACK DURING THE DAY ON FRIDAY TO CHC BY LATE IN THE DAY AS CWFA GETS IN BETWEEN SYSTEMS. ANOTHER ROUND OF RAIN/SHOWERS HEADED FOR THE REGION BY SAT INTO SUN W/ANOTHER & YET STRONGER LOW PRES MOVES N FROM THE MID-ATLC REGION. NO CHANGES WERE MADE FROM SATURDAY INTO TUESDAY AS PREV GRIDS HAVE CHC POPS IN THERE. IF GFS CONTINUES W/ITS LATEST TRENDS...THEN THOSE POPS WILL NEED TO BE RAISED HIGHER AS WELL. DAYCREW CAN ASSESS THIS FURTHER W/LATER MODEL RUNS. ONLY SLIGHT ADJUSTMENTS WERE MADE TO THE TEMPERATURES INTO FRIDAY NIGHT TO STAY IN TOLERANCE W/OUR NEIGHBOR TO THE S. PATCHY FOG WAS ADDED THURSDAY NIGHT RIGHT THROUGH FRIDAY NIGHT GIVEN CLOSE SPREAD OF TEMPS/DWPTS. AVIATION... LOOKS LIKE VFR FOR KCAR & KPQI TODAY. COULD SEE A BRIEF PERIOD OF ST GETTING IN EARLY THIS MORNING...BUT THAT SHOULD LIFT OUT AS THE MORNING WEARS ON. KHUL DOWN TO IFR ATTM IN THE CIG DEPT. WE ARE EXPECTING THE LOW DECK (<1K FT) TO LIFT BY 12Z OR SO W/VFR CONDITIONS TAKING OVER. DOWN TOWARD KBGR...IFR CONDITIONS THROUGH THE MORNING W/CIGS RISING TO MVFR (2K FT OR SO) BY 15Z & HOLDING THROUGH THE AFTERNOON. CONDITIONS WILL DROP BACK TO IFR AFT 00Z AS -RA MOVES IN. MARINE... THE GFS WIND SPEEDS SHOWING BEST PERFORMANCE LAST SEVERAL FORECAST PERIODS SO HAVE INITIALIZED THE WIND GRIDS WITH THIS MODEL. FOR SEAS HAVE CREATED GRIDS WITH THE WNA WAVE WATCH III. LONG NORTHEAST FETCH TONIGHT INTO EARLY THURSDAY SO EXPECTED HIGHEST WAVE HEIGHTS IN OUR COASTAL WATERS IN THE SOUTHWEST SINCE NORTHEASTERN AREAS WILL BE SOMEWHAT PROTECTED BY THE SOUTHERN PORTION OF NOVA SCOTIA. HAVE INCLUDED PATCHY FOG TODAY WITH LIGHTER WINDS BUT FOG IS EXPECTED TO DISSIPATE TONIGHT INTO THURSDAY AS WINDS INCREASE RESULTING IN MORE MIXING OF LOWER LEVELS. LONG TERM: GFS WINDS WERE USED INTO 12Z SAT W/SOME ADJUSTMENTS ESP AT NIGHT. SPEEDS WILL HOLD 15-20 KTS. COULD SEE SPEEDS COME UP TO SCA RANGE BY SAT AS THE SECOND LOW LIFTS N. WOULD LIKE TO SEE ANOTHER RUN OR 2 BEFORE JUMPING ON THINGS. SEAS WERE ADJUSTED UP A FOOT GIVEN A CONTINUED A SSE FETCH. THIS PUTS SEAS IN THE SCA CATEGORY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...WIND ADVISORY FOR MEZ029-030 UNTIL 5 AM THURSDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 PM THURSDAY. && SHORT TERM/MARINE...MIGNONE LONG TERM/MARINE...HEWITT UPDATE...HEWITT
Hazardous weather outlook, Jun 7, 5:52 AM EDT, 20 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 552 AM EDT WED JUN 7 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-081000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 552 AM EDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT RAIN WILL MOVE INTO THE DOWNEAST REGION LATER TODAY AND OVERSPREAD NORTHERN MAINE TONIGHT. THE RAINFALL MAY BE HEAVY ACROSS EASTERN MAINE TONIGHT AS LOW PRESSURE LIFTS ACROSS SOUTHERN NEW ENGLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE RAIN IS EXPECTED ON THURSDAY TAPERING OFF TO SHOWERS THURSDAY NIGHT INTO FRIDAY. ANOTHER ROUND OF RAINFALL IS EXPECTED ON SATURDAY INTO SUNDAY AS ANOTHER LOW PRESSURE SYSTEM LIFTS ACROSS THE REGION FROM THE SOUTHERN HALF OF THE UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION AND AMATEUR RADIO OPERATORS MAY BE NEEDED TONIGHT INTO THURSDAY. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:36 AM EDT | Wind Advisory | CAR | Hancock, Washington | 82 min |
Nearby
High Wind Warnings in Maine, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.